What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 12, 4:14 PM EST, 52 minutes earlier.
Area forecast discussion, Aug 12, 4:14 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Gray ME
514 PM EDT Thu Aug 12 2021
.SYNOPSIS...
Hot and humid weather continues into Friday. A cold front
crosses the area late Saturday, producing afternoon and evening
showers and storms. Less humid and seasonably warm conditions
are expected Sunday into early next week.
&&
.NEAR TERM /TONIGHT/...
515PM UPDATE...
Heat and humidity has led to plenty of instability this
afternoon, and some pockets of thunderstorms have developed. So
far the focus has been on far northern and far southwestern
parts of our area with this focus perhaps shifting east with
time this evening. Made some adjustments to precipitation
chances to broaden the mentionable thunderstorm chances while
also focusing in on areas of enhanced activity over the next few
hours. Otherwise no significant changes in forecast thinking.
ORIGINAL DISCUSSION...
Hot conditions will be slow to subside this evening, with only
the immediate coast seeing some better cooling early. Will also
be watching potential convection that is currently over NY/VT
and shifting East toward NH. For the most part, strong cap with
weak mid-level lapse rates thru the afternoon should keep any
convective cells in check. Will have to watch for some organized
clusters or bows of storms that move in from the W later, which
could be strong enough to break the cap as they move into NH.
Otherwise a few isolated convective cells are possible away from
the coast this evening as well, but trend overnight will be for
less convection as wave forcing this action passes to the E,
and ridging builds back up behind it. Mid-coast will likely see
another round of fog/stratus, although probably not as dense as
last night. Lows bottom out from 70-75 across most of the area.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Friday will be another hot one, although not quite as hot as
today, thanks to some slightly drier and less hot air moving in
behind the wave. Still it's enough to issue a heat heat advisory
for much of the area once again, but for the most part heat
indices will max out in the 95-100 range, except in srn NH,
where they could climb above 100 again. With the ridge in
place, it looks like tomorrow will be dry and mainly sunny,
with little chance for a shower or storm, except for a possible
cell or two in the mountains.
Fri night will again be warm, but maybe a degree or two cooler
than Thu night, generally upper 60s to low 70s. Could see a few
cells develop over the Connecticut valley and NH mtns toward
daybreak ahead of the next front.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Period will start off with a cold front tracking east into the area
from NY/VT. The warm and muggy airmass lingering over the area will
finally be driven out of the region, but not without some showers
and thunderstorms. Conditions favor a line of scattered showers and
thunderstorms that should push through along and ahead of the front
starting Saturday morning in NH and east of the area by afternoon,
though timing of this feature varies notably in the models. The loss
of daytime heating and rapid drying of the midlevels should shut off
any lingering activity by evening. Looking at a fairly cool and dry
airmass building in, so northern NH and ME could struggle to break
out of the 70s. Meanwhile the midcoast areas could reach the mid 80s
again, while central locations will fall in between. Northwest flow
will help spread the cool and dry air across the region with lows
dipping into the 40s in the hills Saturday night. Can't rule out
some valley fog early Sunday morning. With surface high pressure
settled over the area Sunday into much of next week look for a
fairly comfortable and mostly dry forecast. We start to see some
return flow early next week which will help bring in higher
dewpoints and gradually warming temperatures back into the lower
80s. By thursday a weak upper level trough could support some
showers, but limited coverage. Models suggest a much better moisture
feed by the end of the work week, but will wait to see how the
pattern sets up over the western Atlantic around that time before
jumping on higher pops.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Short Term...Mainly VFR trough Fri night. Valley fog expected
at KHIE/KLEB tonight and Fri night, and marine fog/stratus once
again at KRKD tonight.
Long Term...High pressure will keep fair conditions at area terminals
in the long term. Low humidity should limit the potential for low
clouds, and fog chances will be limited to valleys at nighttime, but
no notable moisture surge until late week. Periodic flight
restrictions are likely starting Thursday afternoon, especially
along the coast.
&&
.MARINE...
Short Term...Winds/seas stay below SCA levels through Fri night.
Fog returns again tonight, but probably will be limited to
waters NE of Casco Bay, and will not be as dense as Wed night
Long Term...A cold front will push off the coast on Saturday with
winds briefly increasing to 15 to 20 kt, but generally looking at 10
to 15kt for much of the day. Then high pressure builds in over the
region Saturday night and lingers through much of next week. Looking
at some long period 0.5-1 ft swells from the SE becoming S through
the long term, with total seas around 2 feet. With surface high
pressure dominate through the long term looking at winds generally
10-15kt or less.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 8 PM EDT this evening for MEZ012>014-
019>022-024>026-033.
Heat Advisory from 11 AM to 8 PM EDT Friday for MEZ012>014-
019>022-024>026-033.
Heat Advisory until 8 PM EDT Friday for MEZ018-023.
NH...Heat Advisory until 8 PM EDT this evening for NHZ002>004.
Heat Advisory from 11 AM to 8 PM EDT Friday for NHZ004.
Heat Advisory until 8 PM EDT Friday for NHZ005>015.
MARINE...None.
&&
NEAR TERM UPDATE...Kimble
SHORT TERM...Cempa
LONG TERM...JamisonHazardous weather outlook, Aug 12, 2:21 PM EST, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
321 PM EDT Thu Aug 12 2021
MEZ018-023-NHZ005>015-131930-
Interior York-Coastal York-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
321 PM EDT Thu Aug 12 2021
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire, northern New Hampshire and
southern New Hampshire.
.DAY ONE...This afternoon and tonight.
A few scattered strong to locally severe thunderstorms are possible
late afternoon and evening with torrential rainfall and gusty winds
possible.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ012>014-019>022-024>026-033-NHZ002>004-131930-
Southern Oxford-Southern Franklin-Southern Somerset-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal Cumberland-Sagadahoc-Lincoln-Interior Cumberland Highlands-
Southern Coos-Northern Grafton-Northern Carroll-
321 PM EDT Thu Aug 12 2021
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine and northern New Hampshire.
.DAY ONE...This afternoon and tonight.
A few scattered strong to locally severe thunderstorms are possible
late afternoon and evening with torrential rainfall and gusty winds
possible.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Heat indices forecast to warm into the low- to mid-90s during the
afternoon and early evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ027-028-131930-
Knox-Coastal Waldo-
321 PM EDT Thu Aug 12 2021
This Hazardous Weather Outlook is for south central Maine.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MEZ007>009-NHZ001-131930-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
321 PM EDT Thu Aug 12 2021
This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.
.DAY ONE...This afternoon and tonight.
Heat indices in the lower to middle 90s are possible during the
afternoon hours today across the lower elevations.
A few scattered strong to locally severe thunderstorms are possible
late afternoon and evening with torrential rainfall and gusty winds
possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ150>154-131930-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
321 PM EDT Thu Aug 12 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 4:02 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Gray ME
502 PM EDT Thu Aug 12 2021
MEZ008-009-012>014-122145-
Southern Oxford ME-Southern Franklin ME-Southern Somerset ME-
Northern Franklin ME-Central Somerset ME-
502 PM EDT Thu Aug 12 2021
...Scattered strong thunderstorm will impact portions of Somerset
and central Franklin Counties through 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking some strong thunderstorms
over Franklin and Somerset Counties. Notably was a storm north of
Jackman, and another near Carrabassett Valley moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Farmington, Jackman, Eustis, Madison, Kingfield, Bingham,
Carrabassett Valley, Phillips, Seboomook, Wilton, Weld, Anson,
Athens, Embden, Harmony, Carthage, Avon, Brighton Plantation,
Caratunk Plantation and Carrying Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4587 6965 4585 6968 4587 6972 4576 6972
4577 6978 4574 6981 4566 6974 4565 6970
4558 6971 4553 6978 4501 6962 4502 6954
4500 6953 4458 7038 4563 7061 4573 7038
4580 7042 4589 7026 4596 7026 4598 6968
TIME...MOT...LOC 2059Z 236DEG 50KT 4564 7025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SJSpecial weather statement, Aug 12, 4:45 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Gray ME
545 PM EDT Thu Aug 12 2021
MEZ009-013-014-122215-
Southern Franklin ME-Southern Somerset ME-Central Somerset ME-
545 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of Somerset County
through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking a couple of strong
thunderstorms across the county. One storm west of Moosehead and
another near Bingham. These storms were move northeast around 3 mph.
HAZARD...Wind gusts up to 50 mph along with pea size hail and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackman, Madison, Bingham, Seboomook, Norridgewock, Anson, Hartland,
Cornville, Athens, Harmony, Embden, Brighton Plantation, Caratunk
Plantation, Carrying Place, Solon, Lexington, Moose River, Highland
Plantation, Long Pond and Parlin Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4587 6965 4585 6968 4587 6972 4584 6970
4576 6972 4576 6976 4577 6978 4573 6981
4566 6974 4565 6970 4558 6971 4553 6978
4510 6966 4501 6962 4507 6936 4500 6934
4470 6999 4585 7033 4597 7012 4598 6968
TIME...MOT...LOC 2142Z 236DEG 49KT 4563 7002
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SJSpecial weather statement, Aug 12, 4:50 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Gray ME
550 PM EDT Thu Aug 12 2021
MEZ018-NHZ006-008>013-015-122245-
Interior York ME-Merrimack NH-Belknap NH-Strafford NH-
Western And Central Hillsborough NH-Southern Carroll NH-
Interior Rockingham NH-Cheshire NH-Eastern Hillsborough NH-
550 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of Rockingham,
Strafford, southeastern Cheshire, Hillsborough, southern Belknap and
Merrimack Counties through 645 PM EDT...
At 549 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canterbury to Royalston. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Manchester, Nashua, Concord, Derry, Rochester, Laconia, Franklin,
Jaffrey, Henniker, Salem, Merrimack, Northwood, Bedford, Milford,
Hooksett, Amherst, Barrington, Litchfield, Hollis and Farmington.
This includes the following highways...
Interstate 293 between mile markers 1 and 11.
Interstate 89 between mile markers 0 and 22.
Interstate 93 between mile markers 1 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on a lake, get out of the water and move indoors or inside a
vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 4273 7216 4355 7175 4351 7095 4281 7110
4282 7113 4279 7119 4274 7118 4275 7122
4274 7124 4271 7128
TIME...MOT...LOC 2149Z 296DEG 13KT 4330 7158 4269 7219
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SJ